Alert archive / Arkansas / Wind Advisories in 2016

Wind Advisory 3, NWS Little Rock, AR

December 17, 201629 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Dec 17, 2016, 2:00 PM CST for 29 counties in Arkansas. It took effect at Dec 17, 2016, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 2:00 PM CST (20:00 UTC)
In effect from
Dec 17, 2016, 6:00 PM CST
Expired
Dec 18, 2016, 6:00 AM CST
In force
12 hr
Issued by
NWS Little Rock, AR
All 29 counties

Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 32 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS74 KLZK 172000
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CST SAT DEC 17 2016

...A WIND ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF ARKANSAS...

ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069-
181200-
/O.NEW.KLZK.WI.Y.0003.161218T0000Z-161218T1200Z/
NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-
JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE-
PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS-
CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL...
LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE...
RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS...
NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY...
BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE...
DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK...
NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY...
CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS...
MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO
200 PM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY. 

* EVENT...WINDY CONDITIONS ARE EXPECTED. 

* AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR
  NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. 

* TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 3 AM. 

* WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH
  AS 40 MPH POSSIBLE.

* IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT...
  ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

57
2 follow-up statements
581 
WWUS74 KLZK 180355 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CST SAT DEC 17 2016

...A WIND ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF ARKANSAS...

ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069-
181200-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/
NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-
JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE-
PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS-
CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL...
LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE...
RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS...
NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY...
BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE...
DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK...
NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY...
CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS...
MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO
955 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* EVENT...WINDY CONDITIONS ARE EXPECTED.

* AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR 
  NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. 

* TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM.

* WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH 
  AS 40 MPH POSSIBLE. 

* IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT...
  ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS
  THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

59
786 
WWUS74 KLZK 180530
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 PM CST SAT DEC 17 2016


ARZ037-040>042-052>054-181200-
/O.EXA.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/
SCOTT-POLK-MONTGOMERY-GARLAND-PIKE-CLARK-HOT SPRING-
INCLUDING THE CITIES OF...WALDRON...MENA...MOUNT IDA...NORMAN...
HOT SPRINGS...GLENWOOD...MURFREESBORO...ARKADELPHIA...MALVERN
1130 PM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* EVENT...WINDY CONDITIONS ARE EXPECTED.

* AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR 
  NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. 

* TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM.

* WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH 
  AS 40 MPH POSSIBLE. 

* IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... 
  ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS 
  THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069-
181200-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/
NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-
JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE-
PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS-
CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL...
LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE...
RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS...
NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY...
BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE...
DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK...
NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY...
CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS...
MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO
1130 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* EVENT...WINDY CONDITIONS ARE EXPECTED.

* AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR 
  NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. 

* TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM.

* WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH 
  AS 40 MPH POSSIBLE. 

* IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... 
  ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS 
  THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 17, 10:30 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 17, 10:30 AM CST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1030 AM CST Sat Dec 17 2016

.UPDATE...
This is the first of what will, no doubt, be several updates to
the forecast.

Current analysis shows the frontal boundary from between Mountain
Home and Harrison to between Fort Smith and Sallisaw, Oklahoma.
Boundary will continue to advance into the state through the
afternoon hours. As some destabilizing occurs out ahead of the
boundary, showers/storms will develop over the central and
southeast portions. Still questionable as to how much coverage-
wise, but the favored area continues to be over the southeast
third, generally from Blytheville to Camden and eastward.

Behind the boundary, upper wave should touch off additional
precipitation during the evening hours, with it gradually changing
from light freezing rain to sleet to snow. At this time, no
significant impacts are expected, as precipitation will be light.

Have updated hourly grids to better reflect observational trends.
Temperature forecast has been and will continue to be
problematic, and is basically a chase (especially ahead of the
front). Have updated forecast highs, especially in the central and
southeast portions, where temps have shot up more quickly, and
there have been breaks in clouds. Have also gotten a few more gray
hairs because of it, but that's another story.
&&

.PREV DISCUSSION...(ISSUED 544 AM CST Sat Dec 17 2016)

AVIATION...
MVFR to briefly VFR conditions this morning will give way to MVFR
to IFR conditions. Scattered showers will also be seen early in
the period. A powerful cold front will move across the state this
afternoon and early evening with an abrupt wind shift to the
northwest. Cold air behind the front will support a change over to
winter precipitation. Conditions will become VFR with time at all
location except KLLQ by the end of the period.
&&

.LZK Watches/Warnings/Advisories...
Wind Chill Advisory from midnight tonight to 10 AM CST Sunday
FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone.

Winter Weather Advisory from 6 PM this evening to midnight CST
tonight FOR Boone-Newton.
&&

57
Hazardous weather outlook, Dec 17, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 17 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM LOCATED OVER SOUTHWEST MISSOURI THIS MORNING
WILL RACE OFF QUICKLY TO THE NORTHEAST. ITS ASSOCIATED COLD FRONT
WILL SWEEP ACROSS ARKANSAS TODAY AND CLEAR THE STATE BY MIDNIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THIS FRONT MOVES
THROUGH. THE BEST CHANCES OF SEEING THUNDERSTORMS WILL BE OVER THE
EAST AND SOUTHEAST WHERE THE AIR IS A BIT MORE UNSTABLE. A STRONG
STORM OR TWO WILL BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY
CONCERN. HOWEVER...THERE IS A VERY SMALL CHANCE A BRIEF TORNADO
COULD OCCUR ALONG THE FRONT ITSELF.

TEMPERATURES WILL PLUMMET BEHIND THE COLD FRONT AND A BRIEF CHANGE
OVER TO WINTER PRECIPITATION IS EXPECTED SATURDAY NIGHT INTO EARLY
SUNDAY. WE COULD SEE SOME LIGHT ACCUMULATIONS...PARTICULARLY OVER
THE NORTHWEST PART OF THE STATE. THE REMAINDER OF THE STATE WILL SEE
LITTLE TO NO ACCUMULATIONS OR JUST SOME FLURRIES OR ICE PELLETS
BEFORE THE SYSTEM PULLS OUT. A WINTER WEATHER ADVISORY FOR UP TO AN
INCH OF SNOW IS IN EFFECT THIS EVENING FOR THE FAR NORTHWEST CORNER
OF THE STATE. ARCTIC AIR WILL BE POURING INTO THE STATE ONCE THE
FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BIGGER STORY WITH THIS STORM SYSTEM WILL BE THE SIGNIFICANTLY
COLDER AIR COMING IN BEHIND IT. TEMPERATURES WILL BE NOTICEABLY
COLDER FROM SATURDAY TO SUNDAY WITH A 30 TO NEARLY 40 DEGREE DROP IN
SOME AREAS. IN ADDITION TO THE ARCTIC PLUNGE...GUSTY WINDS SUNDAY
MORNING WILL PRODUCE SUB-ZERO WIND CHILLS ACROSS THE NORTH WITH
SINGLE DIGITS AND TEENS ELSEWHERE.

THE COLD AIR WILL SETTLE OVER THE REGION EARLY NEXT WEEK WITH THE
MAJORITY OF THE STATE BARELY GETTING INTO THE 30S SUNDAY AND MONDAY
AS WELL. SUNDAY NIGHT WILL ALSO FEATURE DANGEROUSLY LOW WIND CHILLS
EVEN THOUGH THE ACTUAL WINDS WILL BE LOWER. TEMPERATURES WILL SLOWLY
MODERATE THROUGH THE REMAINDER OF THE PERIOD.

AS THE COLDEST AIR OF THE SEASON TO DATE IS EXPECTED SUNDAY AND INTO
EARLY NEXT WEEK...NOW WOULD BE THE TIME TO REVIEW YOUR COLD WEATHER
SAFETY INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:39 AM CSTWinter Weather AdvisoryLZKBaxter, Fulton, Izard, Marion, Sharp, Stone20 hr
Dec 17, 3:50 PM CSTSevere Thunderstorm WarningLZKIndependence, Jackson, White40 min
Dec 17, 3:53 PM CSTSevere Thunderstorm WarningLZKLonoke, White, Woodruff52 min
Dec 17, 4:21 PM CSTTornado WarningLZKWhite, Woodruff39 min
Dec 17, 5:01 PM CSTSevere Thunderstorm WarningLZKJackson, White, Woodruff44 min

Nearby

Wind Advisories in Arkansas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.